MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G51574
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number: k161801.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an (b)(6) male was undergoing an aortoiliiofemoral (aif) procedure of the calcified posterior tibial artery via pedal access when another manufacturer's 0.14 guide wire became stuck inside the crosscath support catheter.The crosscath support catheter was removed.Details reportedly are unavailable; therefore, it is unknown if another crossing catheter was used during the procedure.The physician was unable to treat the target lesion via the pedal access despite continued attempts to cross it.The access point was changed to the groin and the procedure was successfully completed.The patient reportedly was recovering as expected and did not experience any adverse effects as a result of this occurrence.Upon receipt of the complaint device, it was noted by the complaint investigator on (b)(4) 2019 to have "elongation on the distal section of the catheter.The elongation was approximately 56.6cm in length, measuring from distal tip.Under the strain relief a severely twisted section was noted and measured approximately 2cm in length.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, device history record, documentation, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The used complaint device was returned with a competitor's wire lodged in it.All marker bands were present.Elongation and twisting were noted which were previously reported.Additionally, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows one nonconformance for shaft damage; however, the affected units were scrapped.There is no evidence to support non-conforming product in-house or in the field.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite conclusion for the event could not be established.The patient's calcified anatomy may have been a contributing factor.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8395609
Report Number1820334-2019-00548
Device Sequence Number2765332
Product Code KRA
UDI-Device Identifier00827002515741
UDI-Public(01)00827002515741(17)211023(10)9254935
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Model NumberG51574
Device Catalogue NumberCXC3.0-1.9-14-150-P-NS-0
Device Lot Number9254935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR